MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX REFILL MT; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX REFILL MT; INSTRUMENTS, DENTAL HAND
Catalog Number 62422510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On this event it is reported that automatrix broke during use.No injury occurred.
 
Additional Manufacturer Narrative
While no serious injury resulted in this event, if this malfunction recurred, it could cause or contribute to a serious injury or require medical or surgical intervention to preclude such.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation findings: return.2-15-2024: returned product was 1 unit of item# 62422510 automatrix refill mt received in original packaging identified as batch# 04216480 containing only 13 of the original 72 medium thin matrix bands.The problem ¿several dies broke in the same place " could not be duplicated to the returned bands returned by using standard testing protocol on all 13 bands.These tests included a functional test, which is to tighten the matrices around a tooth model using an automate flexshaft tool; a torque test ¿tear out¿ (if applicable), which is measuring the amount of torque needed for failure; and a visual inspection for abnormalities as per 0290-ip-7.5-42-03.Each of the 13 bands were tested for ¿tear out¿ using calibrated torque gauge gle1409 with all 13 bands meeting requirement of meeting or exceeding 10 in.Oz.Force before band breaks (worst case 13 in.Oz.Force, best case 15 in.Oz.Force).All bands tested were found to be within our normal standards and meet all form/fit/function of the device.Dhr and retain evaluation will be conducted.(nwv) retain.2-15-2024: retains are not available for review as final packaging retains are not kept as per normal procedure.Retains for item# 1716601 batch# 02739638 are not available for review as per 0290-wi-8.2-07 which states retention samples must be maintained for a minimum of six months (produced 05-2021).(nwv).Dhr.2-15-2024: dhr for item# 62422510 batch# 04216480 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order for automatrix refilll mt.Batch# 04216480 is the final packaging order which utilized bands manufactured on batch# 02739638 for item# 1716601 band assy matrix ¼ x.0015.Dhr for item# 1716601 batch# 02739638 has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the matrix band assembly production work order, with all processing steps and inspections deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-03 & 0290-ip-7.5-42-03.Per the ip, for item# 1716601 a ¿tear out¿ functional/destructive test is required on n=3 bands per machine every 2 hrs.This test requires a calibrated torque watch to record at what in.Oz.Force does the band break.The requirements are to meet or exceed 10 in.Oz.Force.All samples tested for this requirement were documented as pass.(nwv).

Brand Name
AUTOMATRIX REFILL MT
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18520656
Report Number2515379-2024-00003
Device Sequence Number7587756
Product Code DZN
UDI-Device IdentifierD010624226011
UDI-PublicD010624226011
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422510
Device Lot Number4216480
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/16/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown